[Skip to Content]
[Skip to Content Landing]
Citations 0
Letters
June 24, 1998

Zafirlukast and Churg-Strauss Syndrome

Author Affiliations
 

Margaret A.WinkerMD, Senior EditorIndividualAuthorPhil B.FontanarosaMD, Senior EditorIndividualAuthor

JAMA. 1998;279(24):1949-1950. doi:10-1001/pubs.JAMA-ISSN-0098-7484-279-24-jac80011

To the Editor.— The article entitled "Pulmonary Infiltrates, Eosinophilia, and Cardiomyopathy Following Corticosteroid Withdrawal in Patients With Asthma Receiving Zafirlukast" by Dr Wechsler et al1 does not report a new clinical syndrome. We have previously reported it under the heading "Formes Frustes of Churg-Strauss Syndrome"2 in asthmatic patients who were treated with substantial doses of steroids and who had never received zafirlukast. In all of our cases, use of steroids was discontinued or steroids were used in insufficient amounts for reasons that include poor compliance, intercurrent infection, and steroid toxicity. The symptoms ranged from localized eosinophilic lymphadenopathy to fatal systemic vasculitis.

First Page Preview View Large
First page PDF preview
First page PDF preview
×